Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 211, NWS Jacksonville, FL

July 25, 2000Clay County, Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 25, 2000, 6:05 PM EDT for Clay County, Duval County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2000, 6:05 PM EDT (22:05 UTC)
Expired
Jul 25, 2000, 6:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clay County, FL, Duval County, FL

The radar

The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 252206
SVRJAX
FLC019-031-252245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT TUE JUL 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 645 PM EDT

* AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTHEAST OF PENNEY FARMS...OR ABOUT 8 MILES SOUTH OF LAKESIDE...
  MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOCTORS INLET AND LAKESIDE BY 620 PM EDT...
  BELLAIR AND MANDARIN BY 630 PM EDT...
  ORTEGA BY 645 PM EDT...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 25, 1:30 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT TUE JUL 25 2000

MODELS IN GOOD AGREEMENT WITH AN UPR TROF OVER THE LOWER MS RIVER
VALLEY AND AN UPR JET EXTENDING FROM PENSACOLA/DOTHAN NWD INTO
THE APPALACHIANS. THE NWRN PORTION OF THE AREA IS MARGINALLY IN THE
RIGHT REAR ACCELERATION REGION OF THE JET AND IT MIGHT KICK OFF
STRONGER CONVECTION IN THE HOMERVILLE/DOUGLAS/PEARSON AND HAZLEHURST
AREAS LATER THIS AFTN/EVE. A STNRY FRONT EXTENDS ALONG THE ATLC COAST
FROM ILM-SAV-AYS/AMG TO THE FL PANHANDLE AND THIS MAY ALSO ACT AS A
FOCUSING MECH FOR THE EVE CONVECTION. CONVECTION HAS FIRED ALONG THE
GULF COAST FROM APALACHEE BAY S TO TAMPA BAY...BUT ONLY SEEMS TO BE
MAKING PROGRESS ONSHORE IN NRN APALACHEE BAY WHERE THE SEA BREEZE
FRONT AND UPR JET ARE LIKELY ENHANCING IT. AVN CONTINUES TO DO THE
BEST JOB IN PICKING OUT AREAS OF CONVECTION AND WITH FRONT PLACEMENT
AND WILL USE AVN AS MY PRIMARY MODEL OF CHOICE. MODEL GUID IS VERY
SIMILAR AND WILL TEND TO SCALE BACK THE POPS A BIT AND BRING THEM IN
LINE WITH NGM MOS GUID.

TONIGHT...CONVECTION SHOULD FIRE LATE THIS AFTN/EVE WITH WDLY SCT TO
SCT COVERAGE. WILL DOWNPLAY THE HEAVY RAINFALL THIS EVENING AS IT IS
JUST NOT MAKING IT ONSHORE AND WE'RE NOT AS JUICY AS IT SEEMED THIS
AM.

WEDNESDAY...WITH A RIDGE BUILDING IN FROM THE WRN ATLC THE AIR MASS
WILL GRADUALLY DRY AND WE'LL SEE MORE OF A DIURNAL CONVECTION CYCLE
WITH SEA BREEZE FRONT TYPE CONVECTION EXPECTED. WILL GO WITH A GOOD
CHANCE FOR MOST LOCATIONS.

WEDNESDAY NIGHT...WITH THE RIDGE CONTINUING TO BUILD IN...A TYPICAL
SUMMERTIME NIGHT IS ON TAP WITH CONVECTION ENDING BEFORE MIDNIGHT AND
TEMPS IN THE LOWER 70S.

EXTENDED...AS THE RIDGE ENTRENCHES OVER THE REGION TEMPS WILL BE
NEAR CLIMO WITH THE NORMAL DIURNAL CONVECTION CYCLE CONTINUING.

MARINE...WINDS OFFSHORE ARE CURRENTLY RUNNING 5-15 KTS WITH SEAS 3
FEET OR LESS. MOST MODEL WINDS ARE INDICATING LGT WINDS (5-10 KTS)
THROUGH THE PERIOD. NGM IS THE OUTLIER...BUT HASN'T DONE A
PARTICULARLY GOOD JOB LAST FEW DAYS ANYWAY.

PRELIM

AMG 68/90/69/90 3534
SSI 73/84/74/86 3534
JAX 69/90/70/91 3535
GNV 70/90/71/93 3535 085

.JAX...
.GA...NONE
.FL...NONE

SANDRIK

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.